I was leading a normal life until I was imprisoned for being a conscientious objector. Since then I have suffered from post-traumatic stress, social stress, and severe anxiety. I have been taking xanax for 9 years or so plus anti-depressants(entact). My health has improved enormously. Nevertheless,i have noticed some side effects such as hostility, agitation, mania, memory lapses, and at times a bit of depression. Recently, my doctor had me take risperdal to combat my mania symptoms and it has worked. Since I am a teacher, do you have any better suggestions for me?
2 May 2011
The Entact or what is escitalopram in the US is a decent antidepressant for some people. If you are experiencing agitation and mania, then may be you need to have the dosage adjusted. I can also recommend Abilify (aripiprazole) as an antipsychotic, similar to Risperdal, but has much less side effects and it has antidepressants properties to help with the depression. Abilify is also prescribed for mania.
I take Abilify with my antidepressant, Pristiq, and have had excellent results with no mania in years. I have been very stable and am quite pleased with this drug regimen.
2 May 2011
May I ask if you are in therapy? I used to suffer from extreme PTSD and therapy with a trauma specialist for an extended time helped significantly. Often exploring the incident(s) that caused the PTSD with a therapist you have established trust with can eliminate a lifetime of needing medications to subdue symptoms. Also, check out EMDR - a form of therapy where the therapist does hand movements while you talk of specifics of the trauma - somehow it tricks the brain into separating the emotions from the memories. Works well for a lot of people. I hope you can get to where you don't need these medications and find that the symptoms no longer interfere with your life.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Will this medicine make me more tired. Zoloft has helped my anxiety but i heard this will too. So what do u think?
1 answer • 1 Apr 2010
I have FMS and have been suffering from severe insomnia since Jan. 2011. I have become so ill and so limited in my ability to function that I must ...
16 answers • 24 May 2012
... increased anxiety. I have a hard time with meds. Should I give it another shot? Does it help panic and anxiety? Do most people take at night or ...
1 answer • 15 Jun 2014